MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH; MESH, SURGICAL, POLYMERIC
Model Number PCO3020OSX
Medical Device Problem Codes Material Perforation (2205); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Erosion (1750); Fistula (1862); Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Perforation (2001); Sepsis (2067); Hernia (2240); Injury (2348); Impaired Healing (2378); Bowel Perforation (2668); No Code Available (3191); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of hernia.It was reported that after implant, the patient experienced extensive lysis of adhesions, small bowel resection, anastomosis of longstanding enterocutaneous fistula and excision of previous mesh with placement of new mesh.The device had been used with wound vac.Post-operative patient treatment included revision surgery.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of complex incisional hernia and a left-sided parastomal hernia.It was reported that after implant, the patient experienced extensive lysis of adhesions, small bowel resection, anastomosis of longstanding enterocutaneous fistula and excision of previous mesh with placement of new mesh.The device had been used with wound vac.Post-operative patient treatment included revision surgery.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of hernia.It was reported that after implant, the patient experienced extensive lysis of adhesions, small bowel resection, anastomosis of longstanding e nterocutaneous fistula and excision of previous mesh with placement of new mesh.The device had been used with wound vac.Post-operative patient treatment included revision surgery.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of complex incisional hernia and a left-sided parastomal hernia.It was reported that after implant, the patient experienced fistula and adhesions.Post-operative patient treatment included extensive lysis of adhesions, small bowel resection, anastomosis of longstanding enterocutaneous fistula, wound vac and excision of previous mesh with placement of new mesh.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic. the fda was notified of this large complaint receipt.  due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of complex incisional hernia and a left-sided parastomal hernia.It was reported that after implant, the patient experienced fistula, foreign body type granulomatous reaction, and adhesions.Post-operative patient treatment included extensive lysis of adhesions, small bowel resection, anastomosis of longstanding enterocutaneous fistula, wound vac and excision of previous mesh with placement of new mesh.The device was used with prolene mesh (lot #: eab223, product id: pml).
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of complex incisional hernia and a left-sided parastomal hernia.It was reported that after implant, the patient experienced fistula, foreign body type granulomatous reaction, pain, mesh erosion, bowel perforation, and adhesions.Post-operative patient treatment included extensive lysis of adhesions, small bowel resection, anastomosis of longstanding enterocutaneous fistula, wound vac, long term iv antibiotics, and excision of previous mesh with placement of new mesh.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional info: b2, b5, b7, g1, g3, h6 (added patient codes).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of complex incisional hernia and a left-sided parastomal hernia.It was reported that after implant, the patient experienced infection, recurrence, inflammation, abscess, sepsis, chronic open abdominal wound, fistula, foreign body type granulomatous reaction, pain, mesh erosion, bowel perforation, and adhesions.Post-operative patient treatment included medication, use of tpn, pic line, gastronomy tube, icu stay, use of drains, removal of umbilicus, blood and platelet transfusion, extensive lysis of adhesions, small bowel resection, anastomosis of longstanding enterocutaneous fistula, wound vac, long term iv antibiotics, and excision of previous mesh with placement of new mesh.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MESH SOFRADIM - PARIETEX¿ OPTIMIZED COMPOSITE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key8465051
Report Number9615742-2019-00849
Device Sequence Number19154544
Product Code FTL
UDI-Device Identifier10884521179776
UDI-Public10884521179776
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2014
Device Model NumberPCO3020OSX
Device Catalogue NumberPCO3020OSX
Device Lot NumberPMJ00635
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/03/2019
04/17/2019
05/15/2019
05/15/2019
11/10/2021
12/21/2022
12/18/2024
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/05/2019
05/08/2019
11/04/2019
11/14/2019
12/01/2021
12/21/2022
01/03/2025
Date Device Manufactured11/10/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROLENE MESH (LOT #: EAB223, PRODUCT ID: PML)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight90 KG